IJCCM
 

CASE REPORT
[View FULLTEXT] [Download PDF
 
Year : 2009  |  Volume : 13  |  Issue : 1  |  Page : 41-43  

Severe myocardial depression in a patient with aluminium phosphide poisoning: A clinical, electrocardiographical and histopathological correlation

Viral Shah1, Seema Baxi2, Tanmay Vyas1 
1 Department of Medicine, Government Medical College, Bhavnagar, Gujarat, India
2 Department of Pathology, Government Medical College, Bhavnagar, Gujarat, India

Correspondence Address:
Viral Shah
33, New People Society, Subhashnagar, Ring Road, Bhavnagar - 364 001, Gujarat
India

Aluminium phosphide poisoning is very common in India. It is one of the most fatal poisons. The clinical spectrum of poisoning varies depending upon the dosage and duration of consumption. The main effect of the poison is due to the release of phosphine which inhibits cytochrome oxidase and thereby hampers cellular oxygen utilization. Almost any organ can be affected by aluminium phosphide poisoning. We report a case where the heart was the predominantly affected organ. We describe the clinical symptoms and signs and their correlation with electrocardiographic and histopathological examinations.


How to cite this article:
Shah V, Baxi S, Vyas T. Severe myocardial depression in a patient with aluminium phosphide poisoning: A clinical, electrocardiographical and histopathological correlation.Indian J Crit Care Med 2009;13:41-43


How to cite this URL:
Shah V, Baxi S, Vyas T. Severe myocardial depression in a patient with aluminium phosphide poisoning: A clinical, electrocardiographical and histopathological correlation. Indian J Crit Care Med [serial online] 2009 [cited 2014 Oct 30 ];13:41-43
Available from: http://www.ijccm.org/article.asp?issn=0972-5229;year=2009;volume=13;issue=1;spage=41;epage=43;aulast=Shah;type=0